Thunderstorm Wind, Wichita
- When
- April 4, 2:56 AM CST
- Where
- Wichita County, 5.81 mi SSE of Pleasant Valley
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 33.858, -98.578
The report was relayed by amateur radio.
Continued ascent atop a quasi-stationary boundary across north Texas on the 4th facilitated another round of severe thunderstorms across southern Oklahoma and western-north Texas during the early morning of the 4th. Reports of large hail and wind damage were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Continued ascent atop a quasi-stationary boundary across north Texas on the 4th facilitated another round of severe thunderstorms across southern Oklahoma and western-north Texas during the early morning of the 4th. Reports of large hail and wind damage were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 4, 12:46 AM CST, 2 hours 10 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 146 AM CDT Fri Apr 4 2025 ...New NEAR TERM, SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 146 AM CDT Fri Apr 4 2025 - Scattered strong-to-severe thunderstorms are likely early this morning and again Friday night/early Saturday. - Low chance for accumulating snow late Saturday into early Sunday. Accumulation/travel impacts are unlikely. - Turning cold this weekend with freezing temperatures Sunday and Monday mornings. && .NEAR TERM... (Today and tonight) Issued at 146 AM CDT Fri Apr 4 2025 Widespread showers and thunderstorms, including occasional with severe weather hazards, will continue into the early afternoon (especially along/east of the Interstate 44 corridor). Water vapor imagery captures a high-amplitude upper system, currently centered across Baja, continuing a sluggish eastward advance early this morning. A lead upper impulse is ejecting out across West Texas/Trans Pecos. As low-level flow continues to steadily increase, isentropically-driven precipitation is expanding across portions of western Texas into western/southern Oklahoma. Precipitation is likely (>80%) across the entire forecast area for at least a short duration into the late afternoon, with highest coverage across the southern/eastern forecast area during the period. There is concern for scattered strong-to-severe thunderstorms, beginning in the next hour (2 AM). The greatest concern through midday will be from western-north Texas into portions of south-central and southeast Oklahoma. Here, strong deep-layer shear will overlap with >500-2000 J/kg of MUCAPE, promoting a risk for large hail and a few damaging wind gusts (mainly with any dominant elevated supercell). Additional chances for severe weather may continue into the afternoon across southeast Oklahoma, pending the ultimate track of a surface low across east Texas (modulating warm sector position). If an effective warm front can lift into portions of the aforementioned area, then all severe hazards (large hail/damaging winds/very low tornado risk) would be possible with the strongest thunderstorms into the early evening. While most precipitation should clear our area towards sunset, renewed (widespread) coverage will arrive towards late Friday evening, as another embedded wave rounds out across the region. Once again, with continued strong deep-layer wind fields and sufficient instability, occasional severe weather (hail/strong winds) will be possible, focused across the southern one-third of the forecast area. Ungar && .SHORT TERM... (Saturday through Sunday night) Issued at 146 AM CDT Fri Apr 4 2025 The primary upper wave will continue to progress slowly eastward during the weekend. Widespread/likely chances for precipitation will continue across most of the area on Saturday morning. Into the afternoon/evening, activity will focus across western Oklahoma/western-north Texas, closer to the ejecting upper/cold low. While thunderstorms remain possible, especially across southeast Oklahoma through midday Saturday, severe chances are likely to focus east of the forecast area by the afternoon. After multiple waves of moderate-to-heavy rain leading into early Saturday morning, some minor flooding of low-lying and poor-drained areas will be possible across southern Oklahoma. By Saturday night/Sunday morning, as stronger cold advection/a front filters in beneath the cold low, wintry precipitation (snow) chances will be possible (most likely across northwestern & northern Oklahoma). Still, with marginal/above-freezing surface temperatures expected, chances for travel impacts/accumulations remain quite low at this time. Besides precipitation/winter precipitation chances, a bout of much cooler air is expected during the weekend. This will begin across northwestern zones by Saturday morning, where sub-freezing morning lows are possible. A good chunk of the area is expected to remain in the 40s during the day Saturday amidst clouds/precipitation, with widespread freezing temperatures then likely by Sunday morning. Ungar && .LONG TERM... (Monday through Thursday) Issued at 146 AM CDT Fri Apr 4 2025 The slow-moving upper system will begin to accelerate to the east into early next week, as a deeper upper low rotates across the Northeast. The upper pattern will then transition towards a western ridge into the midweek. This will favor a return of drier and warmer conditions. Very cold temperatures (upper-20s/30s) are expected on Monday morning, with seasonable conditions currently anticipated by the afternoon. 70s-80s conditions are likely to return by Tuesday. Ungar && .AVIATION... (06Z TAFS) Issued at 1057 PM CDT Thu Apr 3 2025 MVFR to IFR conditions will continue as the next system pushes through the area overnight through tomorrow. Showers and thunderstorms are expected to begin moving into western north Texas around midnight and continue northeastward through the day. Additional reductions in visibilities are possible with any thunderstorm that moves across a terminal. Most taf sites will see at least some light rain/misty conditions for much of the period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 55 44 47 32 / 80 90 100 90 Hobart OK 56 40 46 31 / 90 90 90 90 Wichita Falls TX 59 46 50 34 / 80 90 100 90 Gage OK 54 32 44 27 / 90 90 80 50 Ponca City OK 55 42 48 32 / 90 60 90 80 Durant OK 61 53 56 37 / 100 100 100 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...09 SHORT TERM...09 LONG TERM....09 AVIATION...13
Special Weather Statement
National Weather Service Norman OK
201 AM CDT Fri Apr 4 2025
TXZ088-040730-
Baylor TX-
201 AM CDT Fri Apr 4 2025
...A strong thunderstorm will impact portions of southeastern Baylor
County through 230 AM CDT...
At 201 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Millers Creek Reservoir, moving northeast at 40 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westover and Mabelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9933 3368 9920 3366 9895 3352 9895
3340 9906
TIME...MOT...LOC 0701Z 208DEG 36KT 3337 9922
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
243 AM CDT Fri Apr 4 2025
TXZ088-040815-
Baylor TX-
243 AM CDT Fri Apr 4 2025
...A strong thunderstorm will impact portions of Baylor County
through 315 AM CDT...
At 243 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bomarton, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Bomarton, Lake Kemp, Westover, Mabelle and Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9947 3355 9947 3383 9920 3383 9917
3376 9895 3341 9895 3340 9903
TIME...MOT...LOC 0743Z 220DEG 45KT 3347 9938
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
347 AM CDT Fri Apr 4 2025
TXZ086-040915-
Wichita TX-
347 AM CDT Fri Apr 4 2025
...Strong thunderstorms will impact portions of Wichita County
through 415 AM CDT...
At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Mankins to near Holliday
to 6 miles north of Archer City. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita Falls, Iowa Park, Burkburnett, Cashion, Sheppard AFB, and
Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3385 9892 3413 9875 3413 9869 3417 9865
3416 9862 3416 9860 3413 9855 3413 9856
3406 9849 3407 9845 3408 9844 3408 9842
3384 9842 3383 9889
TIME...MOT...LOC 0846Z 213DEG 45KT 3384 9883 3378 9872 3369 9866
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.The Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 08:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
The report was relayed by amateur radio.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254381.